MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; CATHETER, SEPTOSTOMY
Lot Number 0033503768
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 04/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a cardiac perforation, pericardial effusion, cardiac tamponade and blood loss occurred.The procedure was cancelled.It was reported that during a cardiac ablation procedure, a versacross connect kit for faradrive (j-wire version) was selected for use.The transseptal puncture (tsp) was completed with no issues.However, it may had been possible that the radio frequency (rf) was delivered inadvertently after the transseptal wire crossed into the left atrium.Then, a non-boston scientific mapping catheter (pentaray) was inserted, and a left atrial geometry collected with no issues.The farawave with a non-boston scientific guidewire (merit) were inserted.The team utilized a mapping system (carto) and visualization tools to be able to approximate the guide wire location fluoro-less.The left pulmonary veins were ablated without any issue, however afterwards anesthetist detected a drop in blood pressure.The operating physician did a view of the heart with intracardiac echo (ice) and immediately noticed a pericardial effusion.Immediate interventions were performed to relieve blood drainage into the pericardial space, including pericardiocentesis where several hundred cc of blood was collected.Once the effusion was greatly reduced, the patient was transferred to cardiac surgery and a sternotomy was performed.There were two small holes detected in the left atrial appendage (laa).It is unknown whether this occurred as a result of the transseptal puncture, multi-spline mapping catheter manipulation, or farawave catheter/wire manipulation.The procedure was not able to be completed due to the patient complications.The patient was held for observation and expected to recover.The device is not expected to be returned for analysis (disposed).It was further confirmed that there was a cardiac tamponade also noted.The perforation was noticed after left-sided veins ablated.No versacross device were inside patient body when pe was noted.No malfunctions were noted with the versacross devices.In the physician's opinion, it is unlikely that the versacross dilator and versacross rf wire contributed to the complication.The transseptal puncture was felt ideal by the physician, and a second tap of rf was not noticed.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19164558
Report Number2124215-2024-24543
Device Sequence Number12595244
Product Code DXF
UDI-Device Identifier00685447019060
UDI-Public00685447019060
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0033503768
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2024
Initial Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexMale
Patient RaceWhite